It is important to only stop taking bupropion as directed by a healthcare provider. Suddenly stopping bupropion or reducing the dose without medical supervision can lead to withdrawal symptoms and other potential complications.
If you stop taking bupropion suddenly or miss several doses, you may experience withdrawal symptoms such as headache, dizziness, nausea, vomiting, irritability, anxiety, and sleep disturbances. These symptoms can vary in severity and duration depending on the individual and their specific circumstances.
In addition to withdrawal symptoms, stopping bupropion suddenly or without medical supervision can also increase the risk of relapse or recurrence of the condition being treated, such as depression or smoking cessation.
If you are considering stopping bupropion or have concerns about your medication regimen, it is important to discuss this with your healthcare provider. They can help develop a plan for tapering off the medication safely and effectively, or recommend alternative treatment options if needed.